MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number NS7TCDL174HS
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal supraventricular tachycardia with a navistar¿ electrophysiology catheter and the medical team discovered that the handle was dirty even though it had just been opened from its packaging.The dirtiness was white in color, "like a hand stain".Additonally, the cardboard used to hold the navistar catheter in the sterilized bag showed signs of having been wet once.The issue was found immediately after opening the catheter in the sterilized bag.The catheter was replaced with another device (a thermocool smarttouch) and the procedure was completed without problems.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 4-mar-2024, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6-may-2024, the product investigation was completed.It was reported that a patient underwent a paroxysmal supraventricular tachycardia with a navistar¿ electrophysiology catheter and the medical team discovered that the handle was dirty even though it had just been opened from its packaging.The dirtiness was white in color, "like a hand stain".Additionally, the cardboard used to hold the navistar catheter in the sterilized bag showed signs of having been wet once.The issue was found immediately after opening the catheter in the sterilized bag.The catheter was replaced with another device (a thermocool smarttouch) and the procedure was completed without problems.No patient consequences were reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection and fourier transformed infrared spectroscopy (ft-ir) of the returned device was performed following bwi procedures.The device was inspected, and no physical damage was observed.According to the photo provided by the customer, the package appeared to have been smashed and ripper as if it had been wet; however, further investigation could not be performed as the packaging was not returned for analysis.It also was observed in the picture a white powdery substance on the length of the catheter and the handle.Due to this condition, fourier transformed infrared spectroscopy (ft-ir), and results exhibit that the foreign material is a mixture mainly conformed of a carbonate-based material.Source of origin and complete material elucidation remains unknown.A manufacturing record evaluation was performed for the finished device 30922836l number, and no internal actions related to the reported complaint condition were identified.The foreign material and sterilization issues reported by the customer were confirmed since the customer refer that the cardboard showed signs of having been wet once.The potential cause of the issues could be related to the damage to the cardboard; however, this cannot be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: the sterile packaging and catheter should be inspected prior to use.Do not use the catheter if the packaging or catheter appears damaged.The catheter was sterilized using ethylene oxide and should be used by the use-by date printed on the product label.Do not use the catheter after the date on the product label.The catheter is intended for single use only.Do not re-sterilize and reuse.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18507560
Report Number2029046-2024-00168
Device Sequence Number15440840
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2026
Device Catalogue NumberNS7TCDL174HS
Device Lot Number31077932M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/04/2024
05/06/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/28/2024
06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERMOCOOL SMARTTOUCH
Patient SexUnknown